MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information detailed patient information was not provided by the customer.The raw data provided by the customer for both instruments was assessed and as per the staff software engineer.The raw data analysis was completed for both instruments and concluded that both instruments are performing as per design.The information available indicates that a malfunction occurred in the processing of this patient sample.The customer reported that the samples run previous and after this sample had no issue.An assignable cause could not be identified with the information available but the occurrence was limited to one sample.The customer did not call to report a recurrence of this event.Bec internal identifier - case(b)(4).
 
Event or Problem Description
The customer reported that their dxh 800 hematology instrument generated questionable results on one patient sample which was rerun on a second instrument and gave a result within the expected range.The questionable initial resulted in a higher platelet (plt) count and lower red blood cell (rbc) and hemoglobin (hgb) than expected.A manual smear as performed and did not coincide with the platelet result generated by the dxh 800.The dxh 800 reported a 996 plt count, hgb 106 count, and rbc of 3.25 with no instrument generated error messages or flags.The second analyzer reported plt of 135, hgb of 132 and rbc of 4.5, these results were consistent with patient history and considered correct.The customer reviewed and confirmed that all other patient results generated in the immediate time frame were considered correct.There was no adverse effect to the patient.There was no report of death, injury, or change to patient treatment as a result of this event.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key11612073
Report Number1061932-2021-00049
Device Sequence Number16919008
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberN24802
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Initial Report FDA Received Date04/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1